Format

Send to

Choose Destination
J Dermatolog Treat. 2008;19(1):58-60. doi: 10.1080/09546630701713501.

Pyoderma gangrenosum following tattoo placement in a patient with acute myelogenous leukemia.

Author information

1
Department of Dermatology, University of Maryland, Baltimore, Maryland 21201, USA. sjac007@umaryland.edu

Abstract

A 37-year-old African American female with a diagnosis of acute myelogenous leukemia (AML) being treated with chemotherapy presented with a lesion on her lower back within the confines of a newly inked tattoo. Five days after tattoo placement, she developed an oozing, indurated, necrotic plaque at the site. Four days later, she developed chills, fever, and neutropenia. A skin biopsy was performed and was consistent with pyoderma gangrenosum (PG) or neutrophilic dermatoses. PG is an inflammatory skin disease associated with both cutaneous trauma and systemic disease, including hematologic malignancy. PG after tattoo placement, in both healthy patients and those with hematologic malignancies, has, to our knowledge, not yet been described in the literature. While further studies are necessary to investigate the link between PG and tattooing, oncologists may wish to counsel patients with leukemia to refrain from obtaining new tattoos.

PMID:
18273727
DOI:
10.1080/09546630701713501
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center